MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM ST DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM ST DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as the manufacturing lot number provided by the complainant is invalid.
 
Event or Problem Description
It was reported from the customer that damage occurred to the customer on (b)(6) 2022 when catheter was pulled out.The above-mentioned patient underwent cardiosurgical operation on (b)(6) 2022.For this operation, the patient was to receive a niagara catheter into the left internal jugular vein.After sonographically controlled successful venous puncture with saturated aspiration, the wire of the said set was inserted via the puncture needle of the puncture set.After only a few cm it was no longer possible to advance the wire, nor was it possible to retract it.The wire could no longer be moved in the needle.The needle including the wire was removed from the patient.Even after removal it was not possible to move the wire inside the needle.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a guidewire stuck within an introducer needle is confirmed.One 18 g introducer needle and one 0.038 in.¿j¿-tip guidewire were returned for evaluation.An initial visual observation showed use residue on the returned samples.The guidewire was returned in the introducer needle with its distal tip protruding from the distal end of the needle.The guidewire was found to be unbroken during tactile evaluation.A microscopic observation revealed damage on the bevel of the introducer needle.Once the guidewire was removed from the needle, biological residue was found on the portion of the guidewire that was within the needle, which, together with retraction of the guidewire within the introducer needle, may have contributed to the guidewire becoming stuck within the needle.The damage observed on the returned needle and guidewire suggest the guidewire may have been retracted against the bevel of the needle.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of ref (b)(4) showed no other similar product complaint(s) from this lot number.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported from the customer that damage occurred to the customer on (b)(6) 2022 when catheter was pulled out.The above-mentioned patient underwent cardiosurgical operation on (b)(6) 22.For this operation, the patient was to receive a niagara catheter into the left internal jugular vein.After sonographically controlled successful venous puncture with saturated aspiration, the wire of the said set was inserted via the puncture needle of the puncture set.After only a few cm it was no longer possible to advance the wire, nor was it possible to retract it.The wire could no longer be moved in the needle.The needle including the wire was removed from the patient.Even after removal it was not possible to move the wire inside the needle.

Brand Name
NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM ST DL
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14461898
Report Number3006260740-2022-01859
Device Sequence Number4504029
Product Code MPB
UDI-Device Identifier00801741045561
UDI-Public(01)00801741045561
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5593150
Device Lot NumberREFQ4462
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale